MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG., TOMCAT SHAVER BLADE, F - SERIES - 5.5MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

STRYKER ENDOSCOPY-SAN JOSE PKG., TOMCAT SHAVER BLADE, F - SERIES - 5.5MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 0375565000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device manufacture date is not known at this time.However, should it become available it will be provided in future reports.Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that a piece of the shaver broke off inside the patient.All pieces were retrieved and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Alleged failure: 5.5 shaver jammed/got nicked, tooth potentially broke off and surgeon removed and used a new one.The failure identified in the investigation is consistent with the complaint record.The probable root cause/s could be the tip came into contact with hard material during use or excessive force applied by the user.The product was returned for investigation and the reported failure mode was confirmed.The failure mode will be monitored for future reoccurrence.Lot number is unknown; therefore, manufacture date can not be confirmed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
PKG., TOMCAT SHAVER BLADE, F - SERIES - 5.5MM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7706371
Report Number0002936485-2018-00542
Device Sequence Number16420854
Product Code GFA
UDI-Device Identifier37613327061933
UDI-Public37613327061933
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0375565000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1